Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 21, 2011, 3:14 PM MDT for Hudspeth County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2011, 3:14 PM MDT (21:14 UTC)
- Expired
- Sep 21, 2011, 4:15 PM MDT
- In force
- 61 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 138 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3565 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS54 KEPZ 212114
SVREPZ
TXC229-212215-
/O.NEW.KEPZ.SV.W.0072.110921T2114Z-110921T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
314 PM MDT WED SEP 21 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 415 PM MDT
* AT 304 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING MICROBURST
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES EAST
OF SIERRA BLANCA...MOVING SOUTHEAST AT 5 MPH. ANOTHER STRONG
STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF SIERRA BLANCA...AND
WAS STRENGTHENING.
* LOCATIONS IMPACTED INCLUDE...
SIERRA BLANCA...
ALLAMOORE...
POTIONS OF THE I-10...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG MICROBURST WINDS MAY MIGRATE FAR FROM THE ACTUAL RAIN AREA...
POTENTIALLY IMPACTING THE I-10 CORRIDOR AND SIERRA BLANCA. BLOWING
DUST WILL LIKELY ACCOMPANY THIS STORM.
&&
LAT...LON 3119 10569 3138 10572 3152 10565 3134 10490
3100 10490
TIME...MOT...LOC 2111Z 302DEG 6KT 3122 10514
$$
HARDIMAN3 follow-up statements
223
WWUS54 KEPZ 212141
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
341 PM MDT WED SEP 21 2011
TXC229-212215-
/O.CON.KEPZ.SV.W.0072.000000T0000Z-110921T2215Z/
HUDSPETH TX-
341 PM MDT WED SEP 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HUDSPETH COUNTY UNTIL 415 PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING MICROBURST
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 15 MILES EAST
OF SIERRA BLANCA...AND ANOTHER STORM WAS LOCATED ABOUT 14 MILES
NORTHWEST OF SIERRA BLANCA. BOTH WERE MOVING SOUTHEAST AT ABOUT 5
MPH.
LOCATIONS IMPACTED INCLUDE...
SIERRA BLANCA...
ALLAMOORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG MICROBURST WINDS FROM EITHER STORM MAY STILL REACH SIERRA
BLANCA... BUT THE HIGHEST RISK IS OVER RURAL AREAS NORTHWEST AND
EAST OF THE TOWN... AND ALONG PORTIONS OF THE I-10 CORRIDOR.
&&
LAT...LON 3119 10569 3138 10572 3152 10565 3134 10490
3100 10490
TIME...MOT...LOC 2137Z 302DEG 6KT 3120 10510
$$
HARDIMAN491
WWUS54 KEPZ 212157
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
357 PM MDT WED SEP 21 2011
TXC229-212215-
/O.CON.KEPZ.SV.W.0072.000000T0000Z-110921T2215Z/
HUDSPETH TX-
357 PM MDT WED SEP 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HUDSPETH COUNTY UNTIL 415 PM MDT...
AT 351 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER RURAL AREAS 17
MILES NORTHWEST OF SIERRA BLANCA...AND JUST WEST OF ALLAMOORE. BOTH
WERE MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS NORTHWEST OF SIERRA BLANCA...
ALLAMOORE...
PORTIONS OF I-10 CORRIDOR BETWEEN SIERRA BLANCA AND VAN HORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY TO PRODUCE SUDDEN DAMAGING WIND GUSTS OVER A
HIGHLY LOCALIZED AREA. AREAS OF BLOWING DUST ARE ALSO LIKELY.
&&
LAT...LON 3144 10533 3129 10537 3118 10491 3100 10490
3109 10526 3124 10519 3129 10538 3127 10570
3138 10572 3152 10565
TIME...MOT...LOC 2156Z 302DEG 6KT 3136 10553
$$
HARDIMAN143
WWUS54 KEPZ 212215
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
415 PM MDT WED SEP 21 2011
TXC229-212224-
/O.EXP.KEPZ.SV.W.0072.000000T0000Z-110921T2215Z/
HUDSPETH TX-
415 PM MDT WED SEP 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUDSPETH COUNTY WILL
EXPIRE AT 415 PM MDT...
THE STORM NORTHWEST OF SIERRA BLANCA HAS WEAKENED BELOW SEVERE
LIMITS.
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHEASTERN
HUDSPETH COUNTY UNTIL 5 PM MDT... INCLUDING THE AREA AROUND ALLAMORE.
LAT...LON 3144 10533 3129 10537 3118 10491 3100 10490
3109 10526 3124 10519 3129 10538 3127 10570
3138 10572 3152 10565
TIME...MOT...LOC 2214Z 302DEG 6KT 3134 10550
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 5:16 AM MDT, 9 hours 58 minutes earlier.
Area forecast discussion, Sep 21, 5:16 AM MDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 516 AM MDT WED SEP 21 2011 .SYNOPSIS... THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH FRIDAY AS A WEAK COLD FRONT TRIES TO PUSH INTO THE REGION. WE'LL SEE LESS CHANCES FOR RAIN AND WARMER TEMPERATURES FOR THIS WEEKEND INTO THE FIRST PART OF NEXT WEEK. && .DISCUSSION... THE COLD FRONT IS A KNOCKING...BUT IS ANYONE AT HOME. BOTH THE GFS AND NAM INDICATE THAT A WEAK COLD FRONT WILL LINGER JUST TO OUR EAST FOR THE NEXT THREE DAYS. THE FRONT WILL OCCASIONALLY TRY AND SURGE ACROSS THE MOUNTAINS TO THE EAST...BUT RIGHT NOW IT DOESN'T LOOK LIKE IT EVER REALLY GETS PUSHED ALL THE WAY ACROSS THE MOUNTAINS. HAVING SAID THAT THOUGH WE WILL SEE AN INCREASED CHANCE...SLIGHT AS IT MAY BE...FOR AFTERNOON AND EVENING THUNDERSTORMS. BEST RAIN CHANCES WILL BE IN THE MOUNTAINS AND EAST OF THE RIO GRANDE. I THINK THAT MOST OF US WILL STAY DRY THROUGH THE END OF THE WEEK. FOR THE WEEKEND WE WILL HAVE AN AREA OF UPPER LEVEL HIGH PRESSURE BUILD BACK ACROSS NEW MEXICO. LIKE IT DID ALL SUMMER THE RIDGE WILL LIMIT OUR AFTERNOON AND EVENING THUNDERSTORMS AND WILL CONTINUE TO KEEP OUR TEMPERATURES A LITTLE ABOVE NORMAL. FOR THE FIRST PART OF NEXT WEEK THE EXTENDED MODELS WEAKEN THE RIDGE AND BRING AN UPPER LEVEL TROUGH INTO THE SOUTHWEST. IT IS STILL TO EARLY TO TELL HOW MUCH...IF ANY...MOISTURE THE TROUGH WILL HAVE TO WORK WITH. FYI...THE GFS CONTINUES TO DEVELOP WHAT WILL BE EASTERN PACIFIC HURRICANE HILARY. THE GFS BRINGS THE REMNANTS OF THE HURRICANE INTO THE SOUTHWEST BY THE END OF NEXT WEEK...BUT THE ECMWF AND DGEX MOVE THE SYSTEM OUT TOWARD THE CENTRAL PACIFIC. MY HOPES ARE ON THE GFS TO GIVE US SOME MUCH NEEDED RAIN...BUT MY MONEY IS ON THE ECMWF AND DGEX SOLUTIONS. LOOKING AT TEMPERATURES...WE WILL CONTINUE TO SEE WARM TEMPERATURES INTO THE FIRST PART OF NEXT WEEK. THE COLD FRONT NEVER REALLY IS ABLE TO PUSH IN TO THE REGION SO IT HAS VERY LITTLE INFLUENCE ON OUR AFTERNOON HIGH TEMPERATURES. FOR TODAY AND THURSDAY WE WILL SEE HIGHS RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. FOR FRIDAY WE WILL SEE HIGHS RUNNING ONE TO THREE DEGREES ABOVE NORMAL. FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WE WILL SEE HIGHS RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. && .AVIATION...21/12Z-22/12Z VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY EAST OF THE RIO GRANDE. OTHERWISE SKIES WILL BE PARTLY CLOUDY. WE MAY SEE AN OCCASIONAL CEILING AT OR ABOVE 12K. SURFACE WINDS WILL CONTINUE TO BE LIGHT FROM THE EAST AT LESS THAN 10 KNOTS. && .FIRE WEATHER... KEEP YOUR FINGERS CROSSED...TODAY THROUGH FRIDAY ARE OUR BEST CHANCES FOR RAIN...AND THOSE CHANCES ARE NOT THE GREATEST. A WEAK COLD FRONT WILL LINGER JUST TO OUR EAST AND WILL OCCASIONALLY TRY AND PUSH ACROSS THE MOUNTAINS. THIS FRONT WILL COMBINE WITH LIMITED SURFACE MOISTURE TO PRODUCE A FEW AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR RAIN WILL BE IN THE MOUNTAINS AND EAST OF THE RIO GRANDE. WE'LL SEE MORE STABLE CONDITIONS FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WITH ONLY A SLIGHT CHANCE FOR RAIN IN THE MOUNTAINS. WINDS WILL CONTINUE TO NOT BE A FACTOR AS MIN RH'S WILL RANGE FROM AROUND 20 IN THE LOWLANDS TO AROUND 30 IN THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 91 65 89 63 88 / 10 10 20 20 10 SIERRA BLANCA TX 87 59 84 57 82 / 20 20 20 20 10 LAS CRUCES 91 62 88 60 87 / 20 20 20 20 10 ALAMOGORDO 84 58 85 56 83 / 20 20 20 20 10 CLOUDCROFT 64 43 67 41 66 / 30 30 30 20 20 TRUTH OR CONSEQUENCES 88 60 87 58 85 / 20 20 20 20 10 SILVER CITY 81 56 80 54 77 / 20 20 20 20 10 DEMING 90 62 89 60 86 / 10 10 10 20 10 LORDSBURG 90 62 89 60 87 / 10 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Sep 21, 12:07 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1205 AM MDT WED SEP 21 2011 NMZ022>025-030>032-TXZ055-056-221730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1205 AM MDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WITH A FEW STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. MOSTLY DRY WEATHER FRIDAY THROUGH TUESDAY WITH ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. ROGASH
In the hours before
Special weather statement, Sep 21, 2:46 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 246 PM MDT WED SEP 21 2011 TXZ056-212145- HUDSPETH TX- 246 PM MDT WED SEP 21 2011 ...STRONG THUNDERSTORMS THREATENING SOUTHERN HUDSPETH COUNTY THROUGH 345 PM MDT... AT 239 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM JUST NORTH OF SIERRA BLANCA...MOVING EAST AT 5 MPH. OTHER STORMS WERE LINED UP JUST NORTH OF THE I-10 CORRIDOR. DUE TO A RELATIVELY DRY AIRMASS IN PLACE OVER THE AREA...MICROBURST WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... SIERRA BLANCA... ALLAMOORE... MCNARY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:12 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.